Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

What causes absence of periods after a medical abortion?

User rating for this question
Excellent
Answered by
Practicing since : 2000
Answered : 788 Questions
Question
MADAM, I AM 30 YEARS OLD .GOT ABORTED ONE MONTH BACK. NORMAL PERIODS DID NOT OCCUR TILL DATE. DONE HOME PREGNANCY TEST AND FOUND POSITIVE. NOW TAKING MEPRATE TABLETS SINCE ONE DAY (2 TABLETS IN MORNING AND 2 TABLETS AFTERNOON). STILL PERIODS DID NOT HAPPEN. PLEASE ADVISE AS I AM AFRAID ABORTION DID NOT HAPPEN PROPERLY.
Posted Wed, 26 Mar 2014 in Women's Health
 
 
Answered by Dr. Bhagyashree.B 30 minutes later
Brief Answer: please do ultrasound scan Detailed Answer: Dear member, Thanks for writing to healthcare magic. Was the abortion medical?? Or surgical. If you have abstained from further sex after the abortion then if pregnancy test is still positive then I recommend that instead of meprate further test like blood HCG levels and ultrasound. The scan will show whether it's a new pregnancy or previously retained one. The drug meprate is not to be used if pregnancy test is positive. It will not cause abortion. Thanks Dr Bhagyashree
Above answer was peer-reviewed by
 
Follow-up: What causes absence of periods after a medical abortion? 2 hours later
Madam ...I under went medical abortion.
 
 
Answered by Dr. Bhagyashree.B 21 minutes later
Brief Answer: retained products may be there Detailed Answer: Dear member, In medical abortion there is risk of retained products in 3-5% depending on how many week you were pregnant. If you were More than 8 weeks pregnancy then chance of retained products is more. Please consult your doctor for an ultrasound and serum HCG. If no retained products then stop meprate and if serum HCG is high it may be new pregnancy. If any pieces are there on scan then you may require surgical curettage or d&c which is outpatient procedure done under mild anaesthesia. Thanks Dr Bhagyashree
Above answer was peer-reviewed by
 
Follow-up: What causes absence of periods after a medical abortion? 15 hours later
Madam, I came to know that regular periods may happen between 4 to 6 weeks from day of abortion. As i have completed only 4 weeks from date of abortion, can i still wait for regular periods by taking meprate as the doctor who has done abortion is giving these tablets for getting regular periods. Kindly note that i have already taken 10 meprate tablets in these 2 days as the doctor who has done the abortion is specifically suggesting the same and i am confused now as the suggestion from both of you are differing. Further i inform you that i underwent abortion within oneweek of my pregnancy. Hope you understand my problem and guide me appropriately. Thank you.
 
 
Answered by Dr. Bhagyashree.B 1 hour later
Brief Answer: wait for period after completing meprate as advise Detailed Answer: Dear member, If you aborted in early pregnancy. Chance of retained product is low. The delay in period of 1-2 weeks is common. But if pregnancy test is still positive as in your case then we have to consider that fact. As you have already taken 10 tablets meprate you can continue with your doctor advice. After stopping meprate you have to get your period in a week if you are not pregnant. Best approach is to wait now as you have already taken 10 tablets of meprate. If you don't get your period after stopping meprate then consider what I have mentioned earlier. The treatment I mentioned earlier is what I follow in my clinic patients..that way patients are immediately assured their abortion is complete and no need to worry till next period. Hope I have solved your query. Dr Bhagyashree
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor